Alert archive / Kansas / Special Weather Statements in 2011
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Aug 8, 2011, 7:47 PM CDT for Rawlins County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 7:47 PM CDT (00:47 UTC)
- Expired
- Aug 8, 2011, 8:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Goodland, KS
County Rawlins County, KS
The radar
The Goodland radar (KGLD), 85 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1750 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
995
WWUS83 KGLD 090047
SPSGLD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
647 PM MDT MON AUG 8 2011
KSZ002-014-015-090115-
RAWLINS-SHERIDAN-THOMAS-
747 PM CDT MON AUG 8 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...SHERIDAN
COUNTY IN NORTHWEST KANSAS AND RAWLINS COUNTY IN NORTHWEST KANSAS...
AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF LUDELL...OR NEAR LUDELL...
MOVING SOUTHEAST AT 55 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3972 10074 3957 10074 3957 10063 3948 10057
3938 10083 3994 10116 4001 10098 4000 10094
TIME...MOT...LOC 0047Z 334DEG 49KT 3989 10100
$$
THEDEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 8, 4:14 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 8, 4:14 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 314 PM MDT MON AUG 8 2011 .SHORT TERM (TONIGHT-WEDNESDAY)... 312 PM MDT MON AUG 8 2011 SURFACE ANALYSIS SHOWS A COLD FRONT MOVING SOUTH THROUGH THE HIGH PLAINS. CURRENT SATELLITE IMAGERY SHOWS CUMULUS CLOUDS DEVELOPING ALONG THE NORTHERN PERIPHERY OF THE UPPER LEVEL HIGH PRESSURE OVER NORTHERN COLORADO AND WYOMING. A FEW STORMS HAVE ALREADY BEGUN TO DEVELOP AS THE COLD FRONT MOVES SOUTH. TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE CWA DURING THE EVENING HOURS. THE STORMS WILL BE MORE LIKELY EAST OF THE COLORADO BORDER DUE TO SURFACE CONVERGENCE AND MORE CAPE AND MID LEVEL MOISTURE IN THAT AREA. AS DAY TIME HEATING AND THE SURFACE CONVERGENCE SUBSIDE...THUNDERSTORMS WILL BEGIN TO DISSIPATE. OVERNIGHT SOME AREAS MAY SEE PATCHY FOG THROUGH TUESDAY MORNING AS WINDS TURN TO THE SOUTHEAST. TUESDAY A COLD FRONT WILL BEGIN TO MOVE THROUGH THE CWA DURING THE LATE AFTERNOON. A 700MB SHORT WAVE TROUGH WILL ACCOMPANY THE FRONT AS IT MOVES THROUGH...HELPING TO ENHANCE THE LIFTING ALONG AND AHEAD OF THE FRONT. DURING THE AFTERNOON THE ENVIRONMENT WILL BECOME UNSTABLE AHEAD OF THE FRONT...CREATING AN ENVIRONMENT CAPABLE OF SUPPORTING SEVERE THUNDERSTORMS. WITH SLOW STORM MOTIONS AND PLENTIFUL MOISTURE...HEAVY RAINFALL WILL BE POSSIBLE ALONG WITH THE POSSIBILITY OF TRAINING THUNDERSTORMS ALONG THE FRONT AS IT MOVES THROUGH. DURING THE EVENING AND OVERNIGHT THE LOW LEVEL JET DEVELOPS...WHICH WILL HELP FUEL THE THUNDERSTORMS. AS THE NIGHT PROGRESSES THE 700MB SHORT WAVE TROUGH AND STRONGER 850 WINDS SHIFT EASTWARD. MODELS ALSO SHOW STRONG 700MB TO 500MB FRONTOGENESIS IN THAT AREA OVERNIGHT INTO EARLY WEDNESDAY MORNING. AM THINKING THE RAINFALL WILL BEGIN TO END OVER THE FAR WESTERN CWA OVERNIGHT AS THE 700MB SHORT WAVE TROUGH SHIFTS EAST. WITH THE PROLONGED RAINFALL OVER THE FAR EASTERN CWA...FLOODING MAY OCCUR IN SOME AREAS. WILL HOLD OFF ON ISSUING A WATCH FOR NOW AS THERE HAS NOT BEEN A LOT OF RAINFALL OVER THOSE AREAS FOR THE LAST COUPLE OF DAYS. WEDNESDAY RAIN WILL CONTINUE INTO THE AFTERNOON HOURS...COMING TO AN END BY THE LATE AFTERNOON AND EARLY EVENING FROM WEST TO EAST AS THE SHORT WAVE TROUGH MOVES EAST. KEPT IN THE SLIGHT CHANCES IN THE WESTERN CWA AS ISOLATED THUNDERSTORMS ARE POSSIBLE...MAINLY DURING THE LATE AFTERNOON...AS A 700MB SHORT WAVE TROUGH DEVELOPS OVER EASTERN COLORADO. KEPT IN ISOLATED CHANCES FOR THE EVENING FOR ANY LINGERING CONVECTION THAT MOVES EAST DURING THAT TIME. .LONG TERM (THURSDAY-MONDAY)... 312 PM MDT MON AUG 8 2011 WESTERLY UPPER LEVEL FLOW WILL START OUT THE LONG TERM...AS THE UPPER LEVEL HIGH PRESSURE REMAINS OVER THE SOUTHERN CONUS. HAVE CHANCES FOR RAINFALL EVERY DAY AS A MINOR DISTURBANCE WILL MOVE OVER ALL OR PART OF THE CWA ALMOST EVERY AFTERNOON AND EVENING. FRIDAY A SHORT WAVE TROUGH WILL MOVE THROUGH THE UPPER LEVEL FLOW NORTH OF THE CWA. THIS WILL BRING A COLD FRONT THROUGH THE CWA...BRINGING WITH IT THE BEST CHANCES FOR WIDE SPREAD RAINFALL DURING THE PERIOD. CURRENTLY THE FRONT IS FORECAST TO STALL ALONG THE SOUTHEAST BORDER OF THE CWA FRIDAY EVENING...BEFORE CONTINUING SOUTH SATURDAY. DURING THE WEEKEND THE UPPER LEVEL RIDGE BUILDS OVER THE GREAT BASIN...CAUSING THE UPPER LEVEL FLOW TO BECOME NORTHWEST. MONDAY THE UPPER LEVEL RIDGE BEGINS TO WEAKEN...BRINGING THE UPPER LEVEL FLOW OVER THE CWA ONCE AGAIN. JTL && .AVIATION... 1118 AM MDT MON AUG 8 2011 FOR THE 18Z TAFS...WINDS HAVE BEEN SLOW TO SHIFT TO NORTHERLY BUT ARE EXPECTED TO TRANSITION TO NORTHERLY...THEN NORTHEASTERLY...AS A SURFACE LOW PRESSURE SYSTEM DEEPENS TO THE SOUTH OF THE REGION. THERE IS POTENTIAL FOR THUNDERSTORMS LATE THIS AFTERNOON...WITH BETTER CHANCES NEAR KMCK THAN KGLD. WITH LIGHT WINDS AND MOSTLY CLEAR SKIES OVERNIGHT...AND HIGH SOIL MOISTURE GIVEN RECENT RAINFALL...THERE IS A POSSIBILITY FOR FOG DURING THE MORNING HOURS. CONSIDERING MODEL GUIDANCE AND SOUNDINGS...HAVE BROUGHT BOTH TERMINALS DOWN TO MVFR DURING THE MORNING...BUT FOG SHOULD BE FAIRLY SHALLOW. ANY FOG WILL DISSIPATE AS MIXING INCREASES AFTER SUNRISE. CJS && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Aug 8, 11:26 AM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1026 AM MDT MON AUG 8 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1026 AM MDT MON AUG 8 2011 /1126 AM CDT MON AUG 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS DURING THE LATE AFTERNOON AND EARLY EVENING. A FEW SEVERE STORMS ARE POSSIBLE...WITH LARGE HAIL....DAMAGING WINDS AND LOCALLY HEAVY RAIN THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY UNSETTLED WEATHER WILL CONTINUE ACROSS THE AREA THROUGH THE WEEK...WITH THE POTENTIAL FOR THUNDERSTORMS NEARLY EVERY DAY. A FEW SEVERE STORMS ARE POSSIBLE DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. THE BEST CHANCE FOR THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE ON TUESDAY NIGHT AND WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Aug 8, 7:11 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
611 PM MDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND DMG COLBY 39.39N 101.05W
08/08/2011 THOMAS KS LAW ENFORCEMENT
POWER LINES DOWN. TREES BLOWN DOWN. WINDOWS TO A COUPLE
OF BUSINESSES BROKEN OUT.
&&
MLAMMERSLocal storm report, Aug 8, 7:24 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
624 PM MDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND GST OAKLEY 39.13N 100.85W
08/08/2011 M63 MPH LOGAN KS MESONET
&&
MLAMMERSLocal storm report, Aug 8, 7:26 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
626 PM MDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST OAKLEY 39.13N 100.85W
08/08/2011 M63 MPH LOGAN KS MESONET
&&
MLAMMERSLocal storm report, Aug 8, 7:38 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
638 PM MDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TSTM WND GST STRATTON NE 40.15N 101.23W
08/08/2011 E60 MPH HITCHCOCK NE TRAINED SPOTTER
WINDS OF 50 TO 60 MPH WERE ESTIMATED. ALSO HAD PEA SIZE
HAIL.
&&
MBULLERLocal storm report, Aug 8, 7:47 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
647 PM MDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 7 N STRATTON NE 40.25N 101.23W
08/08/2011 E2.75 INCH HITCHCOCK NE PUBLIC
WINDOWS BROKEN OUT. SIDING TO HOUSE TORN UP.
&&
MLAMMERSSpecial weather statement, Aug 8, 7:47 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
647 PM MDT MON AUG 8 2011
KSZ002-014-015-090115-
RAWLINS-SHERIDAN-THOMAS-
747 PM CDT MON AUG 8 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...SHERIDAN
COUNTY IN NORTHWEST KANSAS AND RAWLINS COUNTY IN NORTHWEST KANSAS...
AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF LUDELL...OR NEAR LUDELL...
MOVING SOUTHEAST AT 55 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3972 10074 3957 10074 3957 10063 3948 10057
3938 10083 3994 10116 4001 10098 4000 10094
TIME...MOT...LOC 0047Z 334DEG 49KT 3989 10100
THEDEThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:48 PM CDT | Special Weather Statement | GLD | Gove | 27 min |
| Aug 8, 8:22 PM CDT | Special Weather Statement | GLD | Norton | 68 min |
| Aug 8, 9:00 PM CDT | Special Weather Statement | GLD | Norton | 60 min |
| Aug 9, 4:41 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Norton | 64 min |
| Aug 9, 5:31 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 59 min |
| Aug 9, 6:12 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 63 min |
| Aug 9, 6:26 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 64 min |
| Aug 9, 6:58 PM CDT | Tornado Warning | GLD | Decatur, Rawlins | 32 min |
| Aug 8, 8:01 PM CDT | Special Weather Statement | GLD | Red Willow | 59 min |
| Aug 9, 3:29 PM CDT | Special Weather Statement | GLD | Red Willow | 61 min |
| Aug 9, 3:49 PM CDT | Severe Thunderstorm Warning | GLD | Hitchcock, Red Willow | 56 min |
| Aug 9, 5:05 PM CDT | Special Weather Statement | GLD | Hitchcock | 40 min |
| Aug 9, 5:14 PM CDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 61 min |
Nearby
Special Weather Statements in Kansas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.